We report two cases with severe skin reactions following oral terbinafine (Lamisil) therapy. The first case was a 49-year-old woman with onychomycosis of the toe nails. She had suffered from diabetes for 3 years, but it was well controlled on insulin. Five days after start of terbinafine 250 mg once daily she developed erythema. The treatment was continued for 2 days, but the skin eruption progressed, and a clinical diagnosis of toxic epidermal necrolysis was confirmed histologically. The second case was a 51-year-old woman with dermatomycosis on the right foot. She developed a papular eruption in the second week after taking terbinafine 250 mg once daily. Despite this eruption she continued treatment for 6 days. Generalized erythema multiforme developed in the following days. Terbinafine is a recently introduced efficacious fungicidal drug. This is the first report of toxic epidermal necrolysis following terbinafine.
No takes yet. Share an insight, caveat, or question.
Carstens et al. (1994) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: